Alert archive / Michigan / Small Craft Advisories in 2017
Small Craft Advisory 113, NWS Marquette, MI
NWS Marquette, MI issued this small craft advisory at Oct 15, 2017, 10:16 AM EDT. It took effect at Oct 15, 2017, 2:00 PM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2017, 10:16 AM EDT (14:16 UTC)
- In effect from
- Oct 15, 2017, 2:00 PM EDT
- Expired
- Oct 15, 2017, 6:00 PM EDT
- In force
- 4 hr
- Issued by
- NWS Marquette, MI
The text
As transmitted.
091 WHUS73 KMQT 151416 MWWMQT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 1016 AM EDT SUN OCT 15 2017 LSZ244-245-152230- /O.EXP.KMQT.GL.W.0034.000000T0000Z-171015T1400Z/ /O.UPG.KMQT.SC.Y.0112.000000T0000Z-171015T2300Z/ /O.NEW.KMQT.GL.W.0035.171015T1416Z-171015T1800Z/ /O.NEW.KMQT.SC.Y.0113.171015T1800Z-171015T2200Z/ EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- 1016 AM EDT SUN OCT 15 2017 ...GALE WARNING IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 PM EDT THIS EVENING. * WIND AND WAVES DURING THE GALE WARNING: EXPECT SUSTAINED WINDS OF UP TO 24 KNOTS FROM THE NORTH...WITH GUSTS UP TO 28 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 8 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 12 FEET POSSIBLE. * TIMING...THE MAXIMUM WINDS ARE EXPECTED AROUND 10 AM EDT SUNDAY WITH THE LARGEST WAVES EXPECTED AROUND 10 AM EDT SUNDAY. * WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT SUSTAINED WINDS OF UP TO 19 KNOTS FROM THE NORTH...WITH GUSTS UP TO 24 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 6 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 9 FEET POSSIBLE. * TIMING...THE MAXIMUM WINDS ARE EXPECTED AROUND 2 PM EDT SUNDAY WITH THE LARGEST WAVES EXPECTED AROUND 2 PM EDT SUNDAY. THE GALE WARNING IS NO LONGER IN EFFECT. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LSZ264-151800- /O.EXP.KMQT.GL.W.0034.000000T0000Z-171015T1400Z/ /O.NEW.KMQT.GL.W.0035.171015T1416Z-171015T1800Z/ LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 1016 AM EDT SUN OCT 15 2017 ...GALE WARNING IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. * WIND AND WAVES DURING THE GALE WARNING: EXPECT SUSTAINED WINDS OF UP TO 23 KNOTS FROM THE NORTH...WITH GUSTS UP TO 28 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 8 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 11 FEET POSSIBLE. * TIMING...THE MAXIMUM WINDS ARE EXPECTED AROUND 10 AM EDT SUNDAY WITH THE LARGEST WAVES EXPECTED AROUND 10 AM EDT SUNDAY. THE GALE WARNING IS NO LONGER IN EFFECT. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ221-248-250-152200- /O.EXT.KMQT.GL.W.0034.000000T0000Z-171015T2000Z/ /O.EXB.KMQT.SC.Y.0112.171015T2000Z-171015T2200Z/ GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 1016 AM EDT SUN OCT 15 2017 ...GALE WARNING NOW IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 PM EDT THIS EVENING. * WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT SUSTAINED WINDS OF UP TO 24 KNOTS FROM THE NORTH...WITH GUSTS UP TO 30 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 8 FEET POSSIBLE. * TIMING...THE MAXIMUM WINDS ARE EXPECTED AROUND 4 PM EDT SUNDAY WITH THE LARGEST WAVES EXPECTED AROUND 4 PM EDT SUNDAY. THE GALE WARNING IS NOW IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. * WIND AND WAVES DURING THE GALE WARNING: EXPECT SUSTAINED WINDS OF UP TO 31 KNOTS FROM THE NORTH...WITH GUSTS UP TO 44 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 8 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 11 FEET POSSIBLE. * TIMING...THE MAXIMUM WINDS ARE EXPECTED AROUND 10 AM EDT SUNDAY WITH THE LARGEST WAVES EXPECTED AROUND 11 AM EDT SUNDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LSZ248>251-152230- /O.CON.KMQT.GL.W.0034.000000T0000Z-171015T1800Z/ /O.EXB.KMQT.SC.Y.0112.171015T1800Z-171016T0500Z/ HURON ISLANDS TO MARQUETTE MI-MARQUETTE TO MUNISING MI- MUNISING TO GRAND MARAIS MI-GRAND MARAIS TO WHITEFISH POINT MI- 1016 AM EDT SUN OCT 15 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 1 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 1 AM EDT MONDAY. * WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT SUSTAINED WINDS OF UP TO 26 KNOTS FROM THE NORTH...WITH GUSTS UP TO 33 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 10 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 15 FEET POSSIBLE. * TIMING...THE MAXIMUM WINDS ARE EXPECTED AROUND 2 PM EDT SUNDAY WITH THE LARGEST WAVES EXPECTED AROUND 2 PM EDT SUNDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. * WIND AND WAVES DURING THE GALE WARNING: EXPECT SUSTAINED WINDS OF UP TO 32 KNOTS FROM THE NORTH...WITH GUSTS UP TO 44 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 12 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 17 FEET POSSIBLE. * TIMING...THE MAXIMUM WINDS ARE EXPECTED AROUND 10 AM EDT SUNDAY WITH THE LARGEST WAVES EXPECTED AROUND 11 AM EDT SUNDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LSZ265>267-151800- /O.CON.KMQT.GL.W.0034.000000T0000Z-171015T1800Z/ LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 1016 AM EDT SUN OCT 15 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WIND AND WAVES DURING THE GALE WARNING: EXPECT SUSTAINED WINDS OF UP TO 32 KNOTS FROM THE NORTH...WITH GUSTS UP TO 44 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 12 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 17 FEET POSSIBLE. * TIMING...THE MAXIMUM WINDS ARE EXPECTED AROUND 10 AM EDT SUNDAY WITH THE LARGEST WAVES EXPECTED AROUND 11 AM EDT SUNDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LSZ240>243-152000- /O.EXT.KMQT.SC.Y.0112.000000T0000Z-171015T2000Z/ SAXON HARBOR WI TO BLACK RIVER MI-BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- 1016 AM EDT SUN OCT 15 2017 /916 AM CDT SUN OCT 15 2017/ ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT /3 PM CDT/ THIS AFTERNOON... * WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT SUSTAINED WINDS OF UP TO 21 KNOTS FROM THE NORTH...WITH GUSTS UP TO 29 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 7 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 10 FEET POSSIBLE. * TIMING...THE MAXIMUM WINDS ARE EXPECTED AROUND 10 AM EDT SUNDAY WITH THE LARGEST WAVES EXPECTED AROUND 10 AM EDT SUNDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LSZ246-247-152000- /O.EXT.KMQT.SC.Y.0112.000000T0000Z-171015T2000Z/ POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS- 1016 AM EDT SUN OCT 15 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT SUSTAINED WINDS OF UP TO 24 KNOTS FROM THE NORTH...WITH GUSTS UP TO 31 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 8 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 11 FEET POSSIBLE. * TIMING...THE MAXIMUM WINDS ARE EXPECTED AROUND 10 AM EDT SUNDAY WITH THE LARGEST WAVES EXPECTED AROUND 10 AM EDT SUNDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BORCHARDT
1 follow-up statement
131 WHUS73 KMQT 152023 MWWMQT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 423 PM EDT SUN OCT 15 2017 LMZ221-248-250-160000- /O.EXP.KMQT.GL.W.0034.000000T0000Z-171015T2000Z/ /O.EXT.KMQT.SC.Y.0112.000000T0000Z-171016T0000Z/ GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 423 PM EDT SUN OCT 15 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...GALE WARNING HAS EXPIRED... THE GALE WARNING IS NO LONGER IN EFFECT. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING. * WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT SUSTAINED WINDS OF UP TO 23 KNOTS FROM THE NORTH...WITH GUSTS UP TO 31 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 8 FEET POSSIBLE. * TIMING...THE MAXIMUM WINDS ARE EXPECTED AROUND 4 PM EDT SUNDAY WITH THE LARGEST WAVES EXPECTED AROUND 4 PM EDT SUNDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LSZ240>243-246-247-152130- /O.EXP.KMQT.SC.Y.0112.000000T0000Z-171015T2000Z/ SAXON HARBOR WI TO BLACK RIVER MI-BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS- 423 PM EDT SUN OCT 15 2017 /323 PM CDT SUN OCT 15 2017/ ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$ LSZ244-245-152200- /O.CON.KMQT.SC.Y.0113.000000T0000Z-171015T2200Z/ EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- 423 PM EDT SUN OCT 15 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING. * WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT SUSTAINED WINDS OF UP TO 17 KNOTS FROM THE NORTHWEST...WITH GUSTS UP TO 23 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 8 FEET POSSIBLE. * TIMING...THE MAXIMUM WINDS ARE EXPECTED AROUND 4 PM EDT SUNDAY WITH THE LARGEST WAVES EXPECTED AROUND 4 PM EDT SUNDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LSZ248>251-160430- /O.CON.KMQT.SC.Y.0112.000000T0000Z-171016T0500Z/ HURON ISLANDS TO MARQUETTE MI-MARQUETTE TO MUNISING MI- MUNISING TO GRAND MARAIS MI-GRAND MARAIS TO WHITEFISH POINT MI- 423 PM EDT SUN OCT 15 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT MONDAY. * WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT SUSTAINED WINDS OF UP TO 23 KNOTS FROM THE NORTH...WITH GUSTS UP TO 30 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 9 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 13 FEET POSSIBLE. * TIMING...THE MAXIMUM WINDS ARE EXPECTED AROUND 4 PM EDT SUNDAY WITH THE LARGEST WAVES EXPECTED AROUND 4 PM EDT SUNDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JSS
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at Oct 15, 7:08 AM EDT, 3 hours 8 minutes earlier.
Area forecast discussion, Oct 15, 7:08 AM EDT, 3 hours 8 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
708 AM EDT Sun Oct 15 2017
.SHORT TERM...(Today and tonight)
Issued at 403 AM EDT SUN OCT 15 2017
Shortwave trough will continue to move through the upper Great Lakes
this morning with a kicker shortwave over se Alberta/sw
Saskatchewan. This kicker shortwave kicks out the lead trough and
the kicker moves into the upper Great Lakes this evening and quickly
moves to the lower Great Lakes late tonight. Deeper moisture and
strong 850-500 mb q-vector convergence moves out this morning.
System appears to be moving through faster and weaker than forecast,
so continued the evening shifts trend of lowering wind speeds and
qpf amounts down from previous forecasts. Will continue to speed
things up for exit of the pcpn today. Looking at soundings for
tonight, appears like there will be an inverted-v sounding in the
low levels at IWD and CMX. With Lake Superior being around 12C and
NAM and GFS have 850 mb temperatures of -2C to -4C across the lake.
This is enough lake-850 mb delta-t for lake effect showers, but with
the dry low levels, this will make lake effect clouds instead with
mostly sprinkles or isolated showers even with the kicker shortwave
and its limited moisture moving through. Did put in some slight
chance pops in for tonight in nw lake effect pcpn belts, but the dry
air should eat into the coverage of the showers that form along with
the qpf amounts. Will drop the wind advisory as winds will not be as
strong and only will see 40 mph gusts at best east of Munising. Will
also drop the coastal flood advisory as waves will not be as high as
forecasted.
.LONG TERM...(Monday through Saturday)
Issued at 303 AM EDT SUN OCT 15 2017
Overall, the weather through the extended looks quiet with a warm up
on the way through the middle/end of the week, with the next best
chance for rainfall chances returning later next weekend. Therefore,
the main forecast concern will the magnitude of this warming.
Monday, forecast soundings show just enough lingering cold air and
low-level moisture to foster the development of diurnally driven low
clouds. This cloud cover and lingering cool air aloft will promote
seasonable temperatures. Monday night into Tuesday, a weak shortwave
is progged to dig across the Upper Great Lakes, pushing a weak cold
front across the region. Not expecting any precipitation to develop
along this frontal boundary, but the surface pressure gradient will
become enhanced allowing for breezy winds. These breezy winds should
lessen the impacts of radiational cooling a bit, and allow
temperatures to only drop down into the upper 30s and 40s.
Tuesday through Friday, the weather is expected to remain dry and
with above normal temperatures as warm air advection increase across
the region. Right now it looks like temperatures will climb into the
60s each day, with a few pockets of lower 70s in locations that see
downsloping winds. Overnight low temperatures will remain fairly
mild, generally drop into the 40s and 50s.
The next best chance for precipitation will arrive next weekend as
de-amplifying longwave troughing tracks across the region. There is
some disagreement among the medium range models, with the ECMWF and
GFS bringing the next system across the region Saturday night
through Sunday; whereas, the Canadian is much faster with this
system as it tracks east across Upper Michigan on Saturday.
Depending on the arrival of this system, it will not only impact
precipitation chances, but also how warm temperatures will get.
Ahead of the cold front, if the GFS and ECMWF solutions come to
fruition, temperatures in the current forecast package would need to
be adjusted upwards. Even though mixing to around 850mb may be
challenging this time of year, the potential will still be there for
temperatures to climb nearly 15 to 20 degrees above normal for this
time of year.
&&
.AVIATION...(For the 12Z TAFS through 12Z Monday morning)
Issued at 708 AM EDT SUN OCT 15 2017
Rapid improvement at all sites will occur as the low pressure system
moves away from the area. All 3 terminals will be VFR by evening, if
not sooner.
&&
.MARINE...(For the 4 AM Lake Superior forecast issuance)
Issued at 403 AM EDT SUN OCT 15 2017
Current system is weaker and moving through quicker and winds are a
bit less than previously forecasted. WIll continue gale warnings
across the east half of Lake Superior into this afternoon. As the
system exits the region, winds will briefly diminish to around 15
knots tonight; however, expect the winds to ramp back up to 20 to 30
knots Monday into Tuesday morning. No gales seen after that as winds
look to remain in the 15 to 25 knot range mostly.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
None.
Lake Superior...
Gale Warning until 2 PM EDT this afternoon for LSZ248>251-
265>267.
Gale Warning until 10 AM EDT this morning for LSZ244-245-264.
Lake Michigan...
Gale Warning until 3 PM EDT this afternoon for LMZ221-248-250.
&&
SHORT TERM...07
LONG TERM...Ritzman
AVIATION...07
MARINE...07Hazardous weather outlook, Oct 15, 4:07 AM EDT, 6 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 407 AM EDT Sun Oct 15 2017 MIZ005>007-160815- Marquette-Alger-Luce- 407 AM EDT Sun Oct 15 2017 This Hazardous Weather Outlook is for portions of central Upper Michigan. .DAY ONE...Today and Tonight Winds gusts up to 45 mph remain possible along Lake Superior east of Marquette through this afternoon. Expect wind gusts upwards of 35 to 40 mph inland from Lake Superior. Waves up to 12 feet may result in minor beach erosion along the shoreline of Lake Superior east of Big Bay. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. MIZ001>004-009>014-084-085-160815- Keweenaw-Ontonagon-Northern Houghton-Baraga-Gogebic-Iron- Dickinson-Menominee-Delta-Southern Schoolcraft-Southern Houghton- Northern Schoolcraft- 407 AM EDT Sun Oct 15 2017 /307 AM CDT Sun Oct 15 2017/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Today and Tonight Breezy northerly winds will gust upwards of 35 to 40 mph at times today. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LSZ162-240>251-263>267-160815- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 407 AM EDT Sun Oct 15 2017 /307 AM CDT Sun Oct 15 2017/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Today and Tonight Northeast gales to 40 knots are expected over central and eastern Lake Superior through the morning hours. See the latest gale warning and Lake Superior forecast for further details. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-160815- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 407 AM EDT Sun Oct 15 2017 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Today and Tonight Northeast gale force gusts to 40 knots are expected through the morning hours. See the latest gale warning and nearshore forecast for further details. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. Ritzman
In the hours before
Local storm report, Oct 15, 8:11 AM EDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
811 AM EDT SUN OCT 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 AM NON-TSTM WND DMG 12 SSE FORD RIVER 45.52N 87.06W
10/15/2017 LMZ221 MI MESONET
MINNEAPOLIS SHOAL LIGHTHOUSE MESONET - 51
MPH GUST.
&&
BBLocal storm report, Oct 15, 8:13 AM EDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
813 AM EDT SUN OCT 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 AM NON-TSTM WND GST 12 SSE FORD RIVER 45.52N 87.06W
10/15/2017 M51 MPH LMZ221 MI MESONET
MINNEAPOLIS SHOAL LIGHTHOUSE MESONET - 51
MPH GUST. EDITED FOR MINOR ERROR.
&&
BBLocal storm report, Oct 15, 8:20 AM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
820 AM EDT SUN OCT 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0819 AM NON-TSTM WND GST 1 NE GRAND MARAIS 46.68N 85.97W
10/15/2017 M51 MPH LSZ251 MI MESONET
GRMM4 - GRAND MARAIS - MEASURED GUST 44 KTS
/ 51 MPH.
&&
BBLocal storm report, Oct 15, 8:36 AM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
836 AM EDT SUN OCT 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 AM NON-TSTM WND GST 10 SE FORD RIVER 45.56N 87.01W
10/15/2017 M58 MPH LMZ221 MI MESONET
MINNEAPOLIS SHOAL LIGHTHOUSE - 58 MPH WIND
GUST.
&&
BBLocal storm report, Oct 15, 9:01 AM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
901 AM EDT SUN OCT 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0859 AM NON-TSTM WND GST 1 NE GRAND MARAIS 46.68N 85.96W
10/15/2017 M54 MPH LSZ251 MI BUOY
GRMM4 - GRAND MARAIS BUOY STATION - MEASURED
GUST 46 KTS / 53 MPH.
&&
BBLocal storm report, Oct 15, 9:11 AM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
911 AM EDT SUN OCT 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 AM LAKESHORE FLOOD 2 WSW SHOT POINT 46.49N 87.20W
10/15/2017 MARQUETTE MI TRAINED SPOTTER
SPOTTER REPORTED MODERATE COASTAL EROSION
FROM HIGH WAVES, LOSS/COLLAPSE OF
SCAFFOLDING FOR BOAT LAUNCH, AND LOSS OF
STAIRWAY LEADING TO BEACH.
&&
BBThe office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 3:55 AM EDT | Small Craft Advisory | MQT | 22 hr | |
| Oct 15, 10:16 AM EDT | Gale Warning | MQT | 4 hr |
Nearby
Small Craft Advisories in Michigan, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.